Alert archive / Montana / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 18, 2013, 3:57 PM MDT for 9 counties in Montana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2013, 3:57 PM MDT (21:57 UTC)
- Expired
- Aug 18, 2013, 8:54 PM MDT
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 78 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS85 KTFX 182157 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 357 PM MDT SUN AUG 18 2013 ...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA... MTZ115-117-118-190300- /O.NEW.KTFX.FW.W.0003.130818T2157Z-130819T0300Z/ CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 357 PM MDT SUN AUG 18 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE ZONES 115...117 AND 118...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 115...117 AND 118. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT. * TEMPERATURES...MID 80S TO NEAR 90. * IMPACTS...THE COMBINATION OF VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING IN AREAS WHERE FUELS ARE RECEPTIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
1 follow-up statement
391 WWUS85 KTFX 190254 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 854 PM MDT SUN AUG 18 2013 MTZ115-117-118-190400- /O.CAN.KTFX.FW.W.0003.000000T0000Z-130819T0300Z/ CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 854 PM MDT SUN AUG 18 2013 ...RED FLAG WARNING IS CANCELLED FOR FIRE ZONES 115...117 AND 118 IN NORTH CENTRAL AND SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED AND RELATIVE HUMIDITIES ARE BEGINNING TO RISE ACROSS THE REGION. $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 18, 2:41 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 18, 2:41 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 241 PM MDT Sun Aug 18 2013 .DISCUSSION... Tonight through Tuesday...Quasi-zonal flow has developed across central Montana as the shortwave trough which brought convection over central MT earlier today continues to migrate eastward into the Dakotas. A closed low continues to be positioned off the coast of California with guidance indicating this feature to remain nearly stationary through the first part of the week. Foltz Tuesday night through Sunday...A weak shortwave will cross central Montana Tuesday night and, coupled with moisture increasing over Southwest Montana, shower and thunderstorm activity should continue well into the evening in this area. An upper level high pressure ridge will build again Wednesday although moisture ahead of a low pressure center over northern California will continue to move across Southwest Montana. The ridge will move east of the zones Thursday, the flow aloft will switch to the southwest, and afternoon instability will spread across the region. Greatest instabilities should be across Southwest Montana northeast across Blaine county. The airmass will continue to be unstable Friday afternoon and evening as heights aloft continue to lower ahead of a broad low pressure trof spreading over the Eastern Pacific and West Coast. This pattern will continue through Sunday with afternoon instability, showers, and thunderstorms developing each afternoon. Zelzer && .AVIATION... UPDATED 1830Z. High pressure aloft will keep the airmass dry and generally stable. Surface winds becoming breezy after 18z but weaken again by early evening. VFR conditions prevail through the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 92 55 89 / 0 0 0 10 CTB 52 86 52 83 / 0 0 10 10 HLN 57 92 57 90 / 0 0 0 10 BZN 50 91 50 90 / 10 0 10 10 WEY 38 84 39 81 / 10 0 10 20 DLN 50 89 51 87 / 10 0 10 10 HVR 56 90 56 86 / 0 0 0 10 LWT 54 88 53 85 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
Hazardous weather outlook, Aug 18, 5:05 AM MDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 505 AM MDT SUN AUG 18 2013 MTZ008>015-044>055-191115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 505 AM MDT SUN AUG 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:41 AM MDT | Special Weather Statement | TFX | Fergus | 49 min |
Nearby
Red Flag Warnings in Montana, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.